Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jun 17, 2021, 6:41 PM EDT for Monroe County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2021, 6:41 PM EDT (22:41 UTC)
- Expired
- Jun 17, 2021, 7:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Miami, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 60 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1332 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
236
WWUS82 KMFL 172241
SPSMFL
Special Weather Statement
National Weather Service Miami FL
641 PM EDT Thu Jun 17 2021
FLZ073-075-174-172315-
Mainland Monroe FL-Far South Miami-Dade County FL-Inland Miami-
Dade County FL-
641 PM EDT Thu Jun 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MAINLAND MONROE AND
SOUTHERN MIAMI-DADE COUNTIES UNTIL 715 PM EDT...
* At 641 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Mahogany Hammock, or 11 miles
north of Flamingo. This storm was nearly stationary.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Pa-Hay-Okee Overlook, Mahogany Hammock and Everglades National
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2524 8102 2548 8093 2543 8069 2522 8081
2521 8082 2522 8083 2521 8083 2521 8085
2520 8085 2520 8081 2519 8082
TIME...MOT...LOC 2241Z 304DEG 1KT 2531 8088
$$
WeinmanWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 17, 3:55 PM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 17, 3:55 PM EDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Miami FL 355 PM EDT Thu Jun 17 2021 .SHORT TERM (Today through Friday)... A day of transition as some drier air has infiltrated into portions of Miami-Dade, Broward, and Palm Beach Counties as high pressure sits over the Atlantic waters. On the edges of the high and associated drier air, a few showers and storms have been able to develop. With the drier air not just at the lower levels but also reaching into the mid-levels due to the arrival of the Saharan Air Layer (SAL), convective coverage will likely be limited during the short term period compared to previous days. The focus for convection will likely shift westward along the periphery of the drier air into Southwest Florida. Temperatures will feel warm today with little relief overnight. With the SAL holding over the region and some subsidence possible on the periphery of the area of low pressure in the southwestern Gulf of Mexico, temperatures on Friday will climb into the upper 80s along the Atlantic coast and reach into the lower 90s west of there. The heat index value will almost universally be above 100 with some portions of Southwest Florida reaching into the mid 100s. Anyone planning to work outdoors or any sort of outdoor activities should remain hydrated and plan cooling breaks. Cannot rule out some thunderstorms either this afternoon or on Friday, but the coverage being somewhat limited combined with the environment providing slightly more instability, localized shear from sea breezes/other boundaries, and the gradient between the arriving drier air and the moisture could provide for a few isolated storms if they are able to overcome the lower level dry air and reach into the cooler air above that layer. Something to monitor for the threat of gusty winds and excessive lightning mainly. .LONG TERM (Friday Night through Thursday)... Deep layer ridging will prevail across south Florida for the foreseeable future. The tropical wave in the southwest Gulf will remain west of us along the periphery of the ridge as it move through the Southeast over the weekend. Seasonable rain chances associated with the Atlantic/Gulf/Lake breezes are expected, with afternoon highs in the lower 90s each day. Aside from afternoon storms, the main forecast concern will be heat indices with a high likelihood of apparent temperatures over 100 degrees and a medium likelihood of exceeding 105 degrees. && .AVIATION(18Z TAFS)... Easterly winds will set up over the east coast TAF sites this afternoon as KAPF taf site becomes westerly due to the west coast sea breeze. VCTS will continue over all of the TAF sites for this afternoon, but the highest threat should be more over the interior areas. Dry conditions over the TAF sites tonight. Ceilings and vis will remain in VFR conditions but could fall down into MVFR or even IFR conditions with any shower or thunderstorms passage. && .MARINE... High pressure building in from the western Atlantic will allow southeasterly flow to continue. Scattered showers and thunderstorms will still be possible across the local waters during this time frame. The strongest storms could contain gusty winds, waterspouts, and frequent lightning. An area of low pressure in the southwestern Gulf of Mexico will need to be monitored over the coming days in case higher seas and swell arrive into the eastern Gulf. && .PRELIMINARY POINT TEMPS/POPS... Miami 79 89 80 90 / 20 20 10 10 West Kendall 78 90 79 91 / 20 20 10 10 Opa-Locka 79 89 79 91 / 10 20 0 10 Homestead 78 88 79 90 / 20 10 10 10 Fort Lauderdale 79 87 80 90 / 10 20 0 10 N Ft Lauderdale 78 88 79 88 / 10 10 0 10 Pembroke Pines 78 89 78 90 / 10 20 0 10 West Palm Beach 77 88 77 88 / 10 10 0 10 Boca Raton 79 88 79 89 / 10 10 0 10 Naples 75 91 76 91 / 20 30 10 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...Flood Watch until 9 PM EDT this evening for FLZ069-070. AM...None. GM...None. && Tonight/Friday and Aviation/Marine...RAG/BNB Friday Night through Thursday...Harrigan Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Jun 17, 4:43 PM EDT, 1 hour 58 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 443 PM EDT Thu Jun 17 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 180845- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 443 PM EDT Thu Jun 17 2021 ...SCATTERED THUNDERSTORMS POSSIBLE MAINLY INTERIOR AREAS... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Thunderstorms: Scattered thunderstorms are possible, mainly across the interior areas of South Florida. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Isolated to scattered thunderstorms remain possible across South Florida, with the highest chances across the interior each afternoon. Locally gusty winds and isolated flooding will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Weinman
In the hours before
Special weather statement, Jun 17, 6:41 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
641 PM EDT Thu Jun 17 2021
FLZ073-075-174-172315-
Mainland Monroe FL-Far South Miami-Dade County FL-Inland Miami-
Dade County FL-
641 PM EDT Thu Jun 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MAINLAND MONROE AND
SOUTHERN MIAMI-DADE COUNTIES UNTIL 715 PM EDT...
* At 641 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Mahogany Hammock, or 11 miles
north of Flamingo. This storm was nearly stationary.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Pa-Hay-Okee Overlook, Mahogany Hammock and Everglades National
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2524 8102 2548 8093 2543 8069 2522 8081
2521 8082 2522 8083 2521 8083 2521 8085
2520 8085 2520 8081 2519 8082
TIME...MOT...LOC 2241Z 304DEG 1KT 2531 8088
WeinmanThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:06 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 39 min |
| Jun 16, 8:14 PM EDT | Special Weather Statement | MFL | Miami-Dade | 46 min |
| Jun 16, 8:52 PM EDT | Special Marine Warning | MFL | 83 min | |
| Jun 17, 7:12 PM EDT | Special Weather Statement | MFL | Monroe | 48 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.